MAUDE Adverse Event Report: MEDTRONIC XOMED INC. VISUALASE; LASER INSTRUMENT, SURGICAL, POWERED

MEDTRONIC XOMED INC. VISUALASE; LASER INSTRUMENT, SURGICAL, POWERED
Model Number 9735560
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The fiber was returned to the manufacture for evaluation.After visual/physical examination the reported issue was not confirmed.The returned tubing had no apparent physical damage.Not able to confirm the reported failure.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used in a soft tissue ablation (neuro) procedure.It was reported that the short section of tubing had a leak near the male connector.Not a pinhole, more like a slow drip similar to if the connection wasn¿t tight, but behind the connector instead of between them. there was a reported delay of under five minutes while the tubing set was replaced.There was no reported impact to the patient.

Brand Name
VISUALASE
Common Device Name
LASER INSTRUMENT, SURGICAL, POWERED
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key11656887
Report Number1045254-2021-00170
Device Sequence Number14327248
Product Code GEX
UDI-Device Identifier00763000218188
UDI-Public00763000218188
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K053087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Model Number9735560
Device Catalogue Number9735560
Device Lot Number0221066420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2021
Initial Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 YR
Patient Weight15